Alert archive / New York / High Surf Advisories in 2021
High Surf Advisory 1, NWS New York, NY
NWS New York, NY issued this high surf advisory at Sep 9, 2021, 4:40 PM EDT for 4 counties in New York. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2021, 4:40 PM EDT (20:40 UTC)
- Expired
- Sep 11, 2021, 3:24 PM EDT
- In force
- 47 hr
- Issued by
- NWS New York, NY
Counties Kings County, NY, Nassau County, NY, Queens County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 56 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 483 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted.
284 WHUS41 KOKX 092040 CFWOKX Coastal Hazard Message National Weather Service New York NY 440 PM EDT Thu Sep 9 2021 NYZ075-080-081-178-179-101000- /O.NEW.KOKX.SU.Y.0001.210909T2040Z-210911T1200Z/ /O.EXT.KOKX.RP.S.0017.000000T0000Z-210912T0100Z/ Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk- Southern Queens-Southern Nassau- 440 PM EDT Thu Sep 9 2021 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SATURDAY EVENING... * WHAT...For the High Surf Advisory, large breaking waves of 7 to 8 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...Kings (Brooklyn), Southwest Suffolk, Southeast Suffolk, Southern Queens and Southern Nassau Counties. * WHEN...For the High Surf Advisory, until 8 AM EDT Saturday. For the High Rip Current Risk, through Saturday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Life-threatening rip currents are likely for all people entering the surf zone. Anyone visiting the beaches should stay out of the surf. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. If you enter the surf zone, always have a flotation device with you and swim near a lifeguard. If caught in a rip current, relax and float, and do not swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and yell or wave for help. && $$ For more information from the National Weather Service visit https://weather.gov/nyc
7 follow-up statements
323 WHUS41 KOKX 092057 CFWOKX Coastal Hazard Message National Weather Service New York NY 457 PM EDT Thu Sep 9 2021 NYZ179-100500- /O.NEW.KOKX.CF.S.0026.210910T0200Z-210910T0400Z/ /O.CON.KOKX.SU.Y.0001.000000T0000Z-210911T1200Z/ /O.CON.KOKX.RP.S.0017.000000T0000Z-210912T0100Z/ Southern Nassau- 457 PM EDT Thu Sep 9 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY EVENING... ...COASTAL FLOOD STATEMENT IN EFFECT FROM 10 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... * WHAT...For the High Surf Advisory, large breaking waves of 4 to 7 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. For the Coastal Flood Statement, up to one half foot of inundation above ground level expected in vulnerable areas near the waterfront and shoreline. * WHERE...Southern Nassau County. * WHEN...For the High Surf Advisory, until 8 AM EDT Saturday. For the High Rip Current Risk, through Saturday evening. For the Coastal Flood Statement, from 10 PM this evening to midnight EDT tonight. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Life-threatening rip currents are likely for all people entering the surf zone. Anyone visiting the beaches should stay out of the surf. Rip currents can sweep even the best swimmers away from shore into deeper water. Brief minor flooding of the more vulnerable locations near the waterfront and shoreline also possible around the time of high tide late this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. If you enter the surf zone, always have a flotation device with you and swim near a lifeguard. If caught in a rip current, relax and float, and do not swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and yell or wave for help. && $$ NYZ075-080-081-178-100500- /O.CON.KOKX.SU.Y.0001.000000T0000Z-210911T1200Z/ /O.CON.KOKX.RP.S.0017.000000T0000Z-210912T0100Z/ Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk- Southern Queens- 457 PM EDT Thu Sep 9 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY EVENING... * WHAT...For the High Surf Advisory, large breaking waves of 7 to 8 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...Kings (Brooklyn), Southwest Suffolk, Southeast Suffolk, Southern Queens and Southern Nassau Counties. * WHEN...For the High Surf Advisory, until 8 AM EDT Saturday. For the High Rip Current Risk, through Saturday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Life-threatening rip currents are likely for all people entering the surf zone. Anyone visiting the beaches should stay out of the surf. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. If you enter the surf zone, always have a flotation device with you and swim near a lifeguard. If caught in a rip current, relax and float, and do not swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and yell or wave for help. && $$ For more information from the National Weather Service visit https://weather.gov/nyc
777 WHUS41 KOKX 100452 CFWOKX Coastal Hazard Message National Weather Service New York NY 1252 AM EDT Fri Sep 10 2021 NYZ075-080-081-178-179-102100- /O.CON.KOKX.SU.Y.0001.000000T0000Z-210911T1200Z/ /O.CON.KOKX.RP.S.0017.000000T0000Z-210912T0100Z/ Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk- Southern Queens-Southern Nassau- 1252 AM EDT Fri Sep 10 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY EVENING... * WHAT...Large breaking waves of 4 to 7 feet in the surf zone, and dangerous rip currents. * WHERE...The ocean shorelines of Long Island and New York City. * WHEN...For the High Surf Advisory, until 8 AM EDT Saturday. For the High Rip Current Risk, through Saturday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Life-threatening rip currents are likely for all people entering the surf zone. Anyone visiting the beaches should stay out of the surf. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. If you enter the surf zone, always have a flotation device with you and swim near a lifeguard. If caught in a rip current, relax and float, and do not swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and yell or wave for help. && $$ For more information from the National Weather Service visit https://weather.gov/nyc
622 WHUS41 KOKX 100802 CFWOKX Coastal Hazard Message National Weather Service New York NY 402 AM EDT Fri Sep 10 2021 NYZ075-080-081-178-179-102115- /O.EXT.KOKX.SU.Y.0001.000000T0000Z-210912T0100Z/ /O.CON.KOKX.RP.S.0017.000000T0000Z-210912T0100Z/ Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk- Southern Queens-Southern Nassau- 402 AM EDT Fri Sep 10 2021 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 PM EDT SATURDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY EVENING... * WHAT...Large breaking waves of 5 to 9 feet in the surf zone and dangerous rip currents. * WHERE...The ocean beaches of Long Island and New York City. * WHEN...Through Saturday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Life-threatening rip currents are likely for all people entering the surf zone. Anyone visiting the beaches should stay out of the surf. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. If you enter the surf zone, always have a flotation device with you and swim near a lifeguard. If caught in a rip current, relax and float, and do not swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and yell or wave for help. && $$ For more information from the National Weather Service visit https://weather.gov/nyc
813 WHUS41 KOKX 101929 CFWOKX Coastal Hazard Message National Weather Service New York NY 329 PM EDT Fri Sep 10 2021 NYZ075-080-081-178-179-110930- /O.CON.KOKX.SU.Y.0001.000000T0000Z-210912T0100Z/ /O.CON.KOKX.RP.S.0017.000000T0000Z-210912T0100Z/ Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk- Southern Queens-Southern Nassau- 329 PM EDT Fri Sep 10 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT SATURDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY EVENING... * WHAT...Large breaking waves of 4 to 8 feet in the surf zone and dangerous rip currents. * WHERE...The ocean beaches of Long Island and New York City. * WHEN...Through Saturday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Life-threatening rip currents are likely for all people entering the surf zone. Anyone visiting the beaches should stay out of the surf. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. If you enter the surf zone, always have a flotation device with you and swim near a lifeguard. If caught in a rip current, relax and float, and do not swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and yell or wave for help. && $$ For more information from the National Weather Service visit https://weather.gov/nyc
094 WHUS41 KOKX 102012 CFWOKX Coastal Hazard Message National Weather Service New York NY 412 PM EDT Fri Sep 10 2021 NYZ075-080-081-178-179-111000- /O.EXT.KOKX.RP.S.0017.000000T0000Z-210913T0100Z/ /O.CON.KOKX.SU.Y.0001.000000T0000Z-210912T0100Z/ Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk- Southern Queens-Southern Nassau- 412 PM EDT Fri Sep 10 2021 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SUNDAY EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT SATURDAY... * WHAT...For the High Surf Advisory, large breaking waves of 4 to 8 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...Southern Nassau, Southern Queens, Kings (Brooklyn), Southeast Suffolk and Southwest Suffolk Counties. * WHEN...For the High Surf Advisory, until 9 PM EDT Saturday. For the High Rip Current Risk, through Sunday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Life-threatening rip currents are likely for all people entering the surf zone. Anyone visiting the beaches should stay out of the surf. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. If you enter the surf zone, always have a flotation device with you and swim near a lifeguard. If caught in a rip current, relax and float, and do not swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and yell or wave for help. && $$ For more information from the National Weather Service visit https://weather.gov/nyc
223 WHUS41 KOKX 110747 CFWOKX Coastal Hazard Message National Weather Service New York NY 347 AM EDT Sat Sep 11 2021 NYZ075-080-081-178-179-112100- /O.CON.KOKX.SU.Y.0001.000000T0000Z-210912T0100Z/ /O.CON.KOKX.RP.S.0017.000000T0000Z-210913T0100Z/ Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk- Southern Queens-Southern Nassau- 347 AM EDT Sat Sep 11 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...For the High Surf Advisory, large breaking waves of 4 to 7 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...Southern Nassau, Southern Queens, Kings (Brooklyn), Southeast Suffolk and Southwest Suffolk Counties. * WHEN...For the High Surf Advisory, until 9 PM EDT this evening. For the High Rip Current Risk, through Sunday evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Life-threatening rip currents are likely for all people entering the surf zone. Anyone visiting the beaches should stay out of the surf. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. If you enter the surf zone, always have a flotation device with you and swim near a lifeguard. If caught in a rip current, relax and float, and do not swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and yell or wave for help. && $$ For more information from the National Weather Service visit https://weather.gov/nyc
259 WHUS41 KOKX 111924 CFWOKX Coastal Hazard Message National Weather Service New York NY 324 PM EDT Sat Sep 11 2021 NYZ075-080-081-178-179-121000- /O.CAN.KOKX.SU.Y.0001.000000T0000Z-210912T0100Z/ /O.CON.KOKX.RP.S.0017.000000T0000Z-210913T0100Z/ Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk- Southern Queens-Southern Nassau- 324 PM EDT Sat Sep 11 2021 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY EVENING... ...HIGH SURF ADVISORY IS CANCELLED... * WHAT...Dangerous rip currents. * WHERE...Southern Nassau, Southern Queens, Kings (Brooklyn), Southeast Suffolk and Southwest Suffolk Counties. * WHEN...Through Sunday evening. * IMPACTS...Life-threatening rip currents are likely for all people entering the surf zone. Anyone visiting the beaches should stay out of the surf. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you enter the surf zone, always have a flotation device with you and swim near a lifeguard. If caught in a rip current, relax and float, and do not swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and yell or wave for help. && $$ For more information from the National Weather Service visit https://weather.gov/nyc
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this high surf advisory went out at Sep 9, 4:34 PM EDT, 6 minutes earlier.
Area forecast discussion, Sep 9, 4:34 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service New York NY
434 PM EDT Thu Sep 9 2021
.SYNOPSIS...
Weak low pressure will pass to the east tonight, followed by high
pressure building from the west overnight through Friday night.
The high pressure will pass to the east this weekend. Another
frontal system will approach Sunday night, passing through on
Monday night. A warm front will approach and lift north from
late Tuesday into Tuesday night.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Light showers continue over a good deal of the area as a weak
wave of low pressure passes to the SE. Back edge of this rain is
lifting NNE along the Jersey shore, should bypass NYC metro
after 6-7 PM, then gradually shift east across S CT and Long
Island through the night, with drying NW flow and gradual
clearing in its wake. Low temps are close to a MOS blend, with
55-60 inland/Long Island pine barrens, and 60-65 elsewhere.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
A drying NW flow will continue as high pressure gradually
builds toward the area. It will become breezy especially in the
afternoon, with gusts 25-30 mph in/around NYC, and 20-25 mph
most elsewhere. High temps will be in the 70s, just a couple of
degrees below the seasonal average.
With mostly clear skies and diminishing winds Fri night, a
cooler night is shaping up, with lows 45-50 well inland, in the
50s most elsewhere, and near 60 in NYC.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
The high will pass through and then to the east on Saturday as
the flow aloft becomes somewhat zonal. There may be a weak fropa
Saturday into Sunday, but it looks to move through dry, with
little support in the lower levels.
A cold front approaches from the north and west on Sunday. The
front then remains in the vicinity through Monday night, then
lifts north as a warm front on Tuesday into Tuesday night. The
upper level flow will be more zonal through this time period,
allowing for any developed lows to pass to the north. There
continues to be little moisture associated with this front.
However, with the front in the vicinity, there may be a passing
shower or thunderstorm at times Monday into Monday night.
With the frontal boundary moving back north as a warm front
Tuesday afternoon into Tuesday night, at least a slight chance
of showers and thunderstorms are possible, with low end chance
for areas north and west of New York City. Models show more in
the way of instability Tuesday night, as conditions become more
humid and relatively warmer air moves back into the region.
Temperatures may end up rising overnight, instead of falling
slowly. With more in the way of instability Tuesday night, there
is at least a slight chance for thunder as well.
Better chances for precipitation comes toward the end of the
week as the associated cold front approaches. There is a great
deal of timing difference between models this far out.
With the lack of any significant ridging or troughing during
this period, temperatures will generally be within a few
degrees of normal.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A cold front will continue to very slowly move eastward this evening
and into tonight. High pressure begins to build to the west on
Friday.
Conditions continue to vary between VFR to IFR, however more
widespread VFR/MVFR conditions are starting to be observed across
NYC and points west. Conditions will continue to slowly improve as
we get through the evening. There is still some uncertainty with the
exact timing and changing flight categories.
The biggest change with the 20z TAF amendments was to remove any
mention of thunder.
Light southerly winds to light and variable gradually shift to the
west and northwest this evening as a cold front moves east.
Wind speeds generally remain 5-6kt or less til about 08-10z,
then winds increase to 10-16kt with gusts into the mid 20kt
range for Friday.
...Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments through evening will be possible due to changing flight
categories.
.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.Friday...VFR. NW winds gusts 20-25 kt.
.Saturday and Sunday...VFR.
.Monday and Tuesday...Mainly VFR with a slight chance for shwrs
and tstms.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
SCA extended onto daytime Sat, mainly for increasing long
period swells from Hurricane Larry. Also issued SCA for NY
Harbor for Fri afternoon, with NW flow gusting to 25 kt there
and also over the nearby ocean waters. A few gusts up to 25 may
also be possible on the ern ocean waters Fri evening.
With an increasing S-SW flow around offshore high pressure, seas
will build once again to SCA levels late Saturday into Sunday,
coming down below 5 ft late Sunday into Monday morning.
However, 25-kt wind gusts are possible on the ocean Sunday into
Sunday night.
Sub SCA conditions are then expected from Monday through the
middle of next week.
&&
.HYDROLOGY...
Additional rainfall from mid afternoon into tonight could be as
high as 1/2 inch across far ern Long Island as one last rain
band of light to moderate rain moves across. No hydrologic
issues expected.
&&
.TIDES/COASTAL FLOODING...
A high rip current risk continues at the ocean beaches through
Friday, and may be needed on Saturday due to long period swells
from distant Hurricane Larry.
These swells will also raise water levels as a whole, and water
levels on the back bays of southern Nassau (also possibly
Jamaica Bay) may approach minor flood thresholds with the high
tide cycles through Friday. Water levels may also approach minor
flood thresholds on the western Sound on Friday.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk through Friday evening for NYZ075-080-
081-178-179.
NJ...None.
MARINE...Small Craft Advisory from noon to 6 PM EDT Friday for ANZ338.
Small Craft Advisory until 6 PM EDT Saturday for ANZ350-353-
355.
&&
SYNOPSIS...BG/JP
NEAR TERM...BG
SHORT TERM...BG
LONG TERM...JP
AVIATION...BC
MARINE...BG/JP
HYDROLOGY...BG/JP
TIDES/COASTAL FLOODING...BGHazardous weather outlook, Sep 9, 5:05 AM EDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service New York NY 505 AM EDT Thu Sep 9 2021 NYZ075-080-081-178-179-100915- Kings (Brooklyn)-Southwest Suffolk-Southeast Suffolk-Southern Queens- Southern Nassau- 505 AM EDT Thu Sep 9 2021 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006- 103>108-NYZ067>074-078-079-176-177-100915- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm-Northern Fairfield- Northern New Haven-Northern Middlesex-Northern New London- Southern Fairfield-Southern New Haven-Southern Middlesex- Southern New London-Western Passaic-Eastern Passaic-Hudson- Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northwest Suffolk-Northeast Suffolk- Northern Queens-Northern Nassau- 505 AM EDT Thu Sep 9 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 9:24 PM EDT | Special Weather Statement | OKX | Orange | 51 min |
| Sep 8, 9:46 PM EDT | Areal Flood Advisory | OKX | Orange | 4 hr |
| Sep 8, 10:23 PM EDT | Areal Flood Advisory | OKX | Orange, Rockland | 4 hr |
| Sep 9, 5:06 AM EDT | Coastal Flood Statement | OKX | Nassau | 6 hr |
| Sep 9, 8:44 AM EDT | Special Marine Warning | OKX | 28 min | |
| Sep 9, 4:57 PM EDT | Coastal Flood Statement | OKX | Nassau | 7 hr |
Nearby
High Surf Advisories in New York, 2021Every high surf advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.